Alert archive / Colorado / Flash Flood Watches in 2015

Flash Flood Watch 4, NWS Pueblo, CO

June 6, 2015Conejos County, Mineral County, Rio Grande County, Colorado

NWS Pueblo, CO issued this flash flood watch at Jun 6, 2015, 4:09 AM MDT for Conejos County, Mineral County, Rio Grande County, Colorado. It took effect at Jun 6, 2015, 9:00 AM MDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2015, 4:09 AM MDT (10:09 UTC)
In effect from
Jun 6, 2015, 9:00 AM MDT
Expired
Jun 6, 2015, 11:34 PM MDT
In force
15 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO

The radar

The Pueblo radar (KPUX), 230 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 10.2 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2015-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2015-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1834 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

931 
WGUS65 KPUB 061009
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
409 AM MDT SAT JUN 6 2015

...FLASH FLOOD WATCH FOR THE WEST FORK COMPLEX BURN SCAR...

.A MOIST PACIFIC STORM SYSTEM WILL BRING PERIODS OF MODERATE TO
LOCALLY HEAVY RAIN TO THE WATCH AREA LATER THIS MORNING THROUGH
LATE TONIGHT. HEAVY RAINFALL WILL HAVE THE POTENTIAL TO CREATE
FLASH FLOODING...PARTICULARLY OVER WEST FORK COMPLEX BURN SCAR.

COZ067-068-061815-
/O.NEW.KPUB.FF.A.0004.150606T1500Z-150607T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING THE CITIES OF...SOUTH FORK...CREEDE...CUMBRES PASS...
WOLF CREEK PASS
409 AM MDT SAT JUN 6 2015

...FLASH FLOOD WATCH IN EFFECT FROM 9 AM MDT THIS MORNING THROUGH
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL COLORADO... 
  INCLUDING THE FOLLOWING AREAS...EASTERN SAN JUAN MOUNTAINS AND 
  UPPER RIO GRANDE VALLEY. 

* FROM 9 AM MDT THIS MORNING THROUGH THIS EVENING

* A MOIST PACIFIC STORM SYSTEM WILL BRING PERIODS OF MODERATE TO
  LOCALLY HEAVY RAIN TO THE WATCH AREA LATER THIS MORNING THROUGH
  LATE TONIGHT.

* FLASH FLOODING MAY OCCUR...PARTICULARLY OVER AREA BURN SCARS 
  AND URBAN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
877 
WGUS65 KPUB 061856
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1256 PM MDT SAT JUN 6 2015

...FLASH FLOOD WATCH FOR THE WEST FORK COMPLEX BURN SCAR...

.A MOIST PACIFIC STORM SYSTEM WILL BRING PERIODS OF MODERATE TO
LOCALLY HEAVY RAIN TO THE WATCH AREA THIS AFTERNOON INTO THIS
EVENING. HEAVY RAINFALL WILL HAVE THE POTENTIAL TO CREATE FLASH
FLOODING...PARTICULARLY OVER THE WEST FORK COMPLEX BURN SCAR.

COZ067-068-070300-
/O.CON.KPUB.FF.A.0004.000000T0000Z-150607T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING THE CITIES OF...SOUTH FORK...CREEDE...CUMBRES PASS...
WOLF CREEK PASS
1256 PM MDT SAT JUN 6 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL COLORADO...INCLUDING THE FOLLOWING
  AREAS...EASTERN SAN JUAN MOUNTAINS AND UPPER RIO GRANDE
  VALLEY...MAINLY IMPACTING THE WEST FORK COMPLEX BURN SCAR.

* UNTIL MIDNIGHT MDT TONIGHT

* A MOIST PACIFIC STORM SYSTEM WILL BRING PERIODS OF MODERATE TO
  LOCALLY HEAVY RAIN TO THE WATCH AREA THIS AFTERNOON INTO THIS
  EVENING.

* FLASH FLOODING MAY OCCUR...PARTICULARLY OVER AREA BURN SCARS
  INCLUDING THE WEST FORK COMPLEX SCAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
199 
WGUS65 KPUB 070256
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
856 PM MDT SAT JUN 6 2015

...FLASH FLOOD WATCH FOR THE WEST FORK COMPLEX BURN SCAR...

.A MOIST PACIFIC STORM SYSTEM WILL BRING PERIODS OF MODERATE TO
LOCALLY HEAVY RAIN TO THE WATCH AREA THROUGH THIS EVENING.
HEAVY RAINFALL WILL HAVE THE POTENTIAL TO CREATE FLASH
FLOODING...PARTICULARLY OVER THE WEST FORK COMPLEX BURN SCAR.

COZ067-068-070600-
/O.CON.KPUB.FF.A.0004.000000T0000Z-150607T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING THE CITIES OF...SOUTH FORK...CREEDE...CUMBRES PASS...
WOLF CREEK PASS
856 PM MDT SAT JUN 6 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL COLORADO...INCLUDING THE FOLLOWING 
  AREAS...EASTERN SAN JUAN MOUNTAINS AND UPPER RIO GRANDE 
  VALLEY. 

* UNTIL MIDNIGHT MDT TONIGHT

* A MOIST PACIFIC STORM SYSTEM WILL BRING PERIODS OF MODERATE TO 
  LOCALLY HEAVY RAIN TO THE WATCH AREA THIS AFTERNOON INTO THIS 
  EVENING. 

* FLASH FLOODING MAY OCCUR...PARTICULARLY OVER AREA BURN SCARS 
  INCLUDING THE WEST FORK COMPLEX SCAR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
119 
WGUS65 KPUB 070534
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1134 PM MDT SAT JUN 6 2015

...RAPID MELT OF A LATE SEASON SNOWPACK HAS CAUSED RISES IN THE
CREEKS AND STREAMS OF THE NORTHERN SANGRE DE CRISTO MOUNTAINS...

.CREEKS AND STREAMS IN THE NORTHERN SANGRE DE CRISTO MOUNTAINS
WILL CONTINUE TO RUN HIGH DUE TO THE RAPID MELT OFF OF A LATE
SEASON SNOWPACK. FLOODING WILL BE POSSIBLE OF THESE CREEKS AND
STREAMS OVER THE NEXT COUPLE DAYS AS THE SNOW MELT CONTINUES. NORTH
CRESTONE CREEK IS ALREADY RUNNING HIGH CAUSING EVACUATION OF THE
NEARBY CAMP GROUND. LOCAL EMERGENCY MANAGEMENT OFFICIALS REPORT
THAT FLOODING OF PORTIONS OF THE TOWN OF CRESTONE WILL BE POSSIBLE SHOULD
THE NORTH CRESTONE CREEK FLOWS INCREASE FURTHER.

COZ067-068-070645-
/O.CAN.KPUB.FF.A.0004.000000T0000Z-150607T0600Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING THE CITIES OF...SOUTH FORK...CREEDE...CUMBRES PASS...
WOLF CREEK PASS
1134 PM MDT SAT JUN 6 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL COLORADO HAS
BEEN CANCELLED. STRONG THUNDERSTORMS HAVE DIMINISHED AND THE
POTENTIAL FOR ADDITIONAL HEAVY RAINFALL HAS DECREASED FOR THE
REMAINDER OF TONIGHT. THEREFORE THE FLASH FLOOD WATCH FOR THE WEST
FORK BURN SCAR HAS BEEN CANCELLED. 

$$

COZ069-072-071345-
/O.NEW.KPUB.FA.A.0001.150607T0534Z-150609T1200Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
INCLUDING THE CITIES OF...CENTER...DEL NORTE...LA VETA PASS...
PONCHA PASS
1134 PM MDT SAT JUN 6 2015

...FLOOD WATCH IN EFFECT THROUGH LATE MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL COLORADO... INCLUDING
  THE FOLLOWING AREAS...NORTHERN SAN LUIS VALLEY ADJACENT TO THE
  SANGRE DE CRISTO MOUNTAINS...AND NORTHERN SANGRE DE CRISTO
  MOUNTAINS.

* THROUGH LATE MONDAY NIGHT

* THE RAPID MELT OF A LATE SEASON SNOWPACK HAS CAUSED CREEKS AND
  STREAMS TO RUN HIGH IN THE NORTHERN SANGRE DE CRISTO RANGE.
  NORTH CRESTONE CREEK IS THREATENING THE TOWN OF CRESTONE SHOULD
  FURTHER RISES OCCUR.  

* EVACUATIONS HAVE ALREADY OCCURRED OF NORTH CRESTONE CREEK
  CAMPGROUND AND FURTHER EVACUATIONS MAY BECOME NECESSARY FOR
  PORTIONS OF THE TOWN OF CRESTONE SHOULD FURTHER RISES OCCUR.
  RESIDENTS SHOULD BE PREPARED TO HEED ANY EVACUATION ORDERS
  SHOULD THE NEED ARISE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jun 5, 11:33 PM MDT, 4 hours 36 minutes earlier.

Area forecast discussion, Jun 5, 11:33 PM MDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1133 PM MDT FRI JUN 5 2015

.UPDATE...
ISSUED AT 644 PM MDT FRI JUN 5 2015

UPDATED TO TAKE DOWN THE REST OF THE TORNADO WATCH WHICH WAS
SET TO EXPIRE AT 700 PM.

UPDATE ISSUED AT 602 PM MDT FRI JUN 5 2015

UPDATED TO CANCEL WESTERN PORTIONS OF THE TORNADO WATCH.
WILL HAVE TO WATCH THE PROGRESSION OF A WESTWARD MOVING BOUNDARY
HEADING TOWARDS THE I-25 CORRIDOR. DISTANCE SPEED TOOL HAS THIS
ARRIVING IN EL PASO COUNTY AROUND 02Z...WHICH IS AFTER THE
EXPIRATION TIME OF THE TORNADO WATCH. THINK THERE COULD STILL BE
SOME RESIDUAL SEVERE THUNDERSTORM THREAT DEPENDING ON HOW THIS
BOUNDARY INTERACTS WITH THE MTS. ALSO APPEARS TO BE A DISTURBANCE
OVER THE MOUNTAINS THAT WILL BE MOVING INTO THE SE MTS/I-25
CORRIDOR AROUND THAT TIME. HIGH RES HRRR DOES DEVELOP AN ISOLATED
CELL ACROSS EL PASO COUNTY AROUND 03Z...SO WILL HAVE TO SEE HOW
THIS VERIFIES. SO THREAT FOR SEVERE MAY NOT ENTIRELY OVER YET
THIS EVENING FOR EL PASO...AND PUEBLO COUNTIES.

OTHERWISE...SUSPECT ANOTHER UPDATE WILL BE COMING OUT QUICKLY
TO END TOR WATCH FOR THE REMAINDER OF THE SOUTHEAST PLAINS IF
CURRENT RADAR TRENDS CONTINUE. -KT

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 340 PM MDT FRI JUN 5 2015

WILL KEEP DISCUSSION BRIEF DUE TO ONGOING ACTIVE STORM ACTIVITY.
PRIMARY NEAR/SHORT TERM METEOROLOGICAL ISSUES/CONCERNS ONCE AGAIN
INCLUDE MONITORING THE POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS...LOCALLY HEAVY RAINFALL AND TEMPERATURES.

CWFA CURRENTLY NOTING ISOLATED TO SCATTERED THUNDERSTORMS(SOME
STRONG TO SEVERE) OVER EASTERN SECTIONS IN COMBINATION WITH NEAR
TO SLIGHTLY BELOW EARLY JUNE CLIMATOLOGICAL TEMPERATURES.

LATEST QG ANALYSIS...REAL-TIME DATA...COMPUTER SIMULATIONS AND
FORECAST MODEL SOUNDINGS SUGGEST THAT UNSETTLED CONDITIONS SHOULD
CONTINUE OVER THE FORECAST DISTRICT DURING THE SHORT-TERM...WITH THE
HIGHEST POTENTIAL OF STRONGER STORMS ANTICIPATED FROM LATE THIS
AFTERNOON INTO THIS EVENING AND THEN AGAIN SATURDAY AFTERNOON.  WILL
ALLOW THE EXISTING TORNADO WATCH FOR BACA...BENT...CROWLEY...
PASO...HUERFANO...KIOWA...LAS ANIMAS...OTERO...PROWERS AND PUEBLO
COUNTIES TO CONTINUE UNTIL 7 PM MDT THIS EVENING.

ALSO...NEAR SEASONAL EARLY JUNE MAXIMUM TEMPERATURES ARE ANTICIPATED
SATURDAY WITH GENERALLY LOW-GRADE GRADIENT WINDS EXPECTED OVER THE
MAJORITY OF THE CWFA DURING THE NEAR/SHORT TERM.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 340 PM MDT FRI JUN 5 2015

.SATURDAY NIGHT AND SUNDAY...UPPER LOW OVER CALIFORNIA MOVES THE
NORTHEAST AND BECOMES AN OPEN WAVE. MID LEVEL MOISTURE MOVES INTO
THE REGION FROM THE SOUTHWEST. COLD FRONT MOVES SOUTH ACROSS THE
PLAINS EARLY SUNDAY...BRINGING AN INCREASE IN LOW LEVEL MOISTURE
AND INSTABILITY. MODELS CONTINUE TO SHOW A REGION OF 1500 TO 2000
J/KG OVER THE SOUTHEAST PLAINS WITH BULK SHEARS AROUND 50 KNOTS.
SPC CURRENTLY HAS A SLIGHT RISK IN THE DAY 3 OUTLOOK FOR MUCH OF
THE SOUTHEAST PLAINS. SEE NO REASON TO DISAGREE WITH THE DAY 3
OUTLOOK.  SUBTLE FEATURES SUCH AS THE AMOUNT OF SURFACE HEATING
WILL DETERMINE THE LOCATION AND MAGNITUDE OF CONVECTION. MODESTLY
DRIER AIR WILL START MOVING INTO THE MOUNTAINS WITH A DECREASE IN
THE AMOUNT OF CONVECTION.

.MONDAY...MODELS DIFFER ON THE SPEED OF THE TROUGH. EC IS FASTER
MOVING THE TROUGH TO THE EAST WHILE THE GFS AND THE ENSEMBLE
MEMBERS ARE SLOWER. SUSPECT THERE WILL STILL BE ENOUGH MOISTURE
FOR DIURNAL CONVECTION OVER THE REGION. WITH LIGHTER WINDS
ALOFT...THREAT FOR STRONG TO SEVERE CONVECTION WILL BE LESS.

.TUESDAY AND WEDNESDAY...SHORTWAVE RIDGE DEVELOPS OVER THE REGION
FOR A WARMING AND DRYING TREND. THERE WILL STILL BE ENOUGH
MOISTURE FOR DIURNAL CONVECTION. CURRENT GRIDS HAVE ISOLATED TO
LOWER SCATTERER POPS FOR THESE TWO DAYS...WITH THE BEST CHANCES
FOR STORMS OVER THE MOUNTAINS.

.THURSDAY AND FRIDAY...ANOTHER TROUGH MOVES INTO CALIFORNIA MID
WEEK...THEN IS FORECAST TO MOVE EASTWARD AFFECTING OUR WEATHER
THURSDAY AND FRIDAY. STILL DIFFERENCES IN THE TIMING AND
LOCATION...BUT THE MODELS SUGGEST UPSLOPE WILL DEVELOP WITH A
RETURN OF LOW LEVEL MOISTURE TO THE EASTERN PLAINS. CURRENT
MODELS SUGGEST THE BEST LOW LEVEL MOISTURE WILL MOSTLY STAY TO THE
NORTH OF THE CWA...BUT THERE WILL STILL BE ENOUGH MOISTURE FOR
SOME STORMS. WILL HAVE TO MONITOR FOR THE POTENTIAL FOR STRONG TO
SEVERE STORMS IN THE CWA. --PGW--

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1126 PM MDT FRI JUN 5 2015

VFR CONDITIONS EXPECTED AT TAF SITES TONIGHT. GIVEN THE RAINFALL
WHICH OCCURRED TONIGHT OVER COLORADO SPRINGS AREA...THERE COULD BE
SOME PATCHY GROUND FOG AT KCOS TOWARDS MORNING...HOWEVER
PROBABILITY LOOKS FAIRLY LOW GIVEN STRENGTHENING WINDS ALOFT...SO
DO NOT HAVE THIS DEPICTED IN THE TAFS. ANOTHER ROUND OF SHOWERS
AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND SPREAD INTO
THE ADJACENT LOWER ELEVATIONS SATURDAY AFTERNOON. KALS MAY SEE
SOME SOME SHOWERS IN THE VCNTY OF THE AIRPORT IN THE
MORNING...THEN ALL THREE TAF SITES STAND A FAIRLY GOOD CHANCE OF
SEEING -TSRA DURING THE AFTERNOON. WINDS WILL INCREASE FROM THE
SOUTH TO SOUTHWEST DURING THE AFTERNOON IN THE 15-25 KT RANGE. WINDS
WILL SWING AROUND FROM THE NORTH DURING THE EARLY EVENING FOR KCOS
AND KPUB AS THUNDERSTORMS ROLL OFF TO THE EAST. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...KT
SHORT TERM...77
LONG TERM...PGW
AVIATION...KT
Hazardous weather outlook, Jun 5, 10:17 PM MDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1017 PM MDT FRI JUN 5 2015

COZ058>089-093>099-070430-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1017 PM MDT FRI JUN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS
WILL CONTINUE THROUGH THE NIGHT...MAINLY ALONG THE CONTINENTAL
DIVIDE. BRIEF HEAVY RAIN AND LIGHTNING WILL BE THE PRIMARY STORM
THREATS WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLENTIFUL MOISTURE WILL PERSIST ACROSS COLORADO ON
SATURDAY...WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
EXPECTED. THE GREATEST COVERAGE OF STORMS WILL OCCUR OVER THE
MOUNTAINS ALONG THE CONTINENTAL DIVIDE...WITH FEWER STORMS
OCCURRING OVER THE EASTERN PLAINS. THE MAIN THREAT FROM
THUNDERSTORMS WILL BE LIGHTNING...SMALL HAIL...GUSTY WINDS AND
LOCALLY HEAVY RAINFALL...WITH A FEW STRONG STORMS PRODUCING HAIL
UP TO AN INCH IN DIAMETER AND WIND GUSTS OF 50 TO 60 MPH.

ON SUNDAY...A COLD FRONT WILL DROP SOUTH THROUGH THE
PLAINS...BRINGING INCREASING CHANCES OF THUNDERSTORMS TO THE
EASTERN MOUNTAINS AND PLAINS IN THE AFTERNOON AND EVENING. THE
MAIN THREAT FROM THUNDERSTORMS WILL BE LIGHTNING...SMALL
HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. A FEW SEVERE STORMS
WILL BE POSSIBLE OVER THE EASTERN PLAINS...ESPECIALLY ALONG AND
SOUTH OF THE HIGHWAY 50 CORRIDOR. LARGE HAIL TO THE SIZE OF GOLF
BALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE MAIN
SEVERE WEATHER THREATS. THUNDERSTORM CHANCES WILL CONTINUE ON
MONDAY...BEFORE DRIER CONDITIONS RETURN TO THE REGION TUESDAY AND
WEDNESDAY. THUNDERSTORM CHANCES WILL THEN INCREASE AGAIN BY THE
END OF THE WEEK AS ANOTHER WEATHER SYSTEM MOVES TOWARD THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT.

31/31

In the hours before

Local storm report, Jun 5, 10:14 PM MDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1014 PM MDT FRI JUN 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     HEAVY RAIN       4 NW PETERSON AFB       38.88N 104.74W
06/05/2015  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

            8PM-945PM

&&

KAM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 9:11 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Jun 6, 7:48 AM MDTRiver Flood WarningPUBPueblo37 hr
Jun 6, 7:48 AM MDTRiver Flood WarningPUBOtero22 days
Jun 6, 2:57 PM MDTSpecial Weather StatementPUBLas Animas48 min
Jun 6, 3:53 PM MDTSpecial Weather StatementPUBPueblo37 min
Jun 6, 4:29 PM MDTSpecial Weather StatementPUBLas Animas46 min
Jun 6, 5:10 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero35 min
Jun 6, 5:37 PM MDTSpecial Weather StatementPUBKiowa68 min

Nearby

Flash Flood Watches in Colorado, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.